Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Why Would Melacare Cream Leave White Patches On Skin?

sir, i have been regularly using melacare skin cream for a week now.there has been slight improvement in my complexion. but now theres a white patch on my face.my friends too say that it has some side effects like white patches and darkening..what should i do?? plz advise..
Thu, 6 May 2021
Report Abuse
Dentist 's  Response
Hi,

Well, Melacare contains Steroid that should not be used as a fairness cream. Also long term use is very harmful as the skin becomes addicted to steroid. Along with causes side effects due to regular use, it also causes withdrawal symptoms or side effects due to stopping the use of cream suddenly. Steroid containing creams can make your skin thin (atrophy of skin), redness of skin, darkening of skin, sun sensitivity, pimples etc.

As you are using the cream on regular basis, the darkness and white patches are due to the side effects of the Steroid and you need to stop using the cream. But the use cannot be stopped at ones and you need to gradually taper down the use so that you do not suffer withdrawal symptoms. It is advisable to consult a skin specialist and get evaluated.

You can be advised a low potency Steroid Cream that can be gradually stopped so that the skin improves. You can also be advised appropriate treatment once the steroid cream is stopped. Also, avoid going bare face into sun and avoid using any skin cosmetics without advise from a skin doctor. Apply fresh Aloe vera gel for soothing the skin and drink plenty of water.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Honey Arora, Dentist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Loading Online Doctors....
Why Would Melacare Cream Leave White Patches On Skin?

Hi, Well, Melacare contains Steroid that should not be used as a fairness cream. Also long term use is very harmful as the skin becomes addicted to steroid. Along with causes side effects due to regular use, it also causes withdrawal symptoms or side effects due to stopping the use of cream suddenly. Steroid containing creams can make your skin thin (atrophy of skin), redness of skin, darkening of skin, sun sensitivity, pimples etc. As you are using the cream on regular basis, the darkness and white patches are due to the side effects of the Steroid and you need to stop using the cream. But the use cannot be stopped at ones and you need to gradually taper down the use so that you do not suffer withdrawal symptoms. It is advisable to consult a skin specialist and get evaluated. You can be advised a low potency Steroid Cream that can be gradually stopped so that the skin improves. You can also be advised appropriate treatment once the steroid cream is stopped. Also, avoid going bare face into sun and avoid using any skin cosmetics without advise from a skin doctor. Apply fresh Aloe vera gel for soothing the skin and drink plenty of water. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Honey Arora, Dentist